Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 259, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 19, 2008, 1:35 AM CDT for Reeves County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2008, 1:35 AM CDT (06:35 UTC)
- Expired
- Aug 19, 2008, 2:11 AM CDT
- In force
- 36 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 158 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:27 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 19, 12:27 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1227 AM CDT TUE AUG 19 2008 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... THUNDERSTORMS OVER THE WESTERN LOW ROLLING PLAINS...AND OVER THE HIGHER TERRAIN OF WEST TEXAS...WILL STAY EAST AND SOUTH OF THE TAF SITES THROUGH THE NIGHT. MVFR AND IFR CEILINGS ARE EXPECTED TO FILL IN FROM THE NORTH SEVERAL HOURS BEHIND A WEAK OUTFLOW BOUNDARY THAT WILL SHIFT WINDS TO THE NORTHEAST AND NORTH AT 5 TO 10KT. SOME FOG WILL ALSO DEVELOP...MAINLY ALONG AND NORTH OF THE PECOS RIVER AND DROP VISIBILITIES INTO THE MVFR CATEGORY. EXPECT MVFR CEILINGS AND VISIBILITIES TO AFFECT CARLSBAD...HOBBS... WINK AND MIDLAND BETWEEN 19/09Z AND 19/15Z...WITH SOME MVFR CEILINGS LINGERING AT MIDLAND...WINK AND HOBBS UNTIL 19/18Z. THEREAFTER VFR CONDITIONS ARE EXPECTED WITH MOST CONVECTION REMAINING EAST AND SOUTH OF THE TAF SITES. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67
Hazardous weather outlook, Aug 18, 1:13 PM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 113 PM CDT MON AUG 18 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 113 PM CDT MON AUG 18 2008 /1213 PM MDT MON AUG 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS MUCH OF WEST TEXAS TODAY. LOCALLY HEAVY RAINFALL ACCOMPANYING THESE STORMS MAY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AS WELL AS URBAN AND OTHER LOW LYING AREAS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE PERMIAN BASIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY ACROSS THE AREA...AND A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 18, 7:55 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 755 PM CDT MON AUG 18 2008 TXZ057-074-080-190130- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- 755 PM CDT MON AUG 18 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL JEFF DAVIS AND SOUTH CENTRAL CULBERSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER BORACHO AT 755 PM CDT...MOVING SOUTH AT 25 MPH. PEOPLE IN NORTH CENTRAL JEFF DAVIS AND SOUTH CENTRAL CULBERSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS TO 45 MPH... HAIL... AND DEADLY LIGHTNING ARE POSSIBLE. ADDITIONALLY... HEAVY RAINFALL MAY ALSO PRODUCE FLOODING CONDITIONS ACROSS THE AFFECTED AREA. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Aug 18, 8:34 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 834 PM CDT MON AUG 18 2008 TXZ074-080-190215- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 834 PM CDT MON AUG 18 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR JEFF DAVIS COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES SOUTHEAST OF FORT DAVIS TO 29 MILES NORTHWEST OF FORT DAVIS AT 834 PM CDT...MOVING SOUTHEAST AT 30 MPH. PEOPLE IN JEFF DAVIS COUNTY...INCLUDING THE CITY OF FORT DAVIS... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS TO 45 MPH... HAIL... AND DEADLY LIGHTNING ARE POSSIBLE. ADDITIONALLY...VERY HEAVY RAINFALL CAN BE EXPECTED ON TOP OF HEAVY RAINFALL THAT HAS ALREADY BEEN RECEIVED TODAY. WITH THIS ADDITIONAL RAINFALL...LOCAL FLASH FLOODING CONDITIONS MAY OCCUR RATHER QUICKLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. 32
Special weather statement, Aug 18, 9:19 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 919 PM CDT MON AUG 18 2008 TXZ074-075-081-190245- PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 919 PM CDT MON AUG 18 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL BREWSTER COUNTY AT 919 PM CDT...MOVING EAST AT 20 MPH. PEOPLE IN NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS TO 45 MPH... HAIL... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. ADDITIONALLY...HEAVY RAINFALL IS LIKELY WITH THIS THUNDERSTORM...WHICH MAY LEAD TO ADDITIONAL AREAS OF LOCALIZED FLASH FLOODING. 32
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:04 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Presidio | 3 hr |
| Aug 18, 8:17 PM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis | 118 min |
| Aug 18, 8:47 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Aug 18, 9:14 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Aug 18, 9:29 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Mitchell, Scurry | 46 min |
| Aug 18, 10:20 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Aug 18, 10:25 PM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis | 110 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.